MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIDE/FIXED HAMMER 400 GRAMS; HAMMER, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIDE/FIXED HAMMER 400 GRAMS; HAMMER, SURGICAL
Model Number 03.010.058
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021 during a humeral nail procedure, the slide/fixed hammer broke during use.Fragments were generated and easily removed.The procedure was successfully completed without surgical delay.There was no patient consequence.This report is for one (1) slide/fixed hammer 400 grams.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: visual inspection: the slide/fixed hammer 400 grams was received at us customer quality (cq).Visual inspection of the complaint device showed the device was received with broken handle and the broken fragments were not returned with the complaint device.Rust was observed on the shaft of the handle.The remainder of the instrument shows significant dents, wear marks and impact marks.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: since the exact manufactured date of the device was not identified, the current revision of drawings was reviewed -hammer, 400 gram no design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the handle had broken off.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SLIDE/FIXED HAMMER 400 GRAMS
Common Device Name
HAMMER, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK SYNTHES UMKIRCH (DE)
im kirchenhürstle 4-6
umkirch bei freiburg 79224
GM   79224
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12751458
Report Number2939274-2021-06481
Device Sequence Number8864296
Product Code FZY
UDI-Device Identifier10886982067296
UDI-Public10886982067296
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.058
Device Catalogue Number03.010.058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer11/22/2021
Initial Report FDA Received Date11/04/2021
Supplement Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown